Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 143, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 30, 2006, 4:01 PM CDT for Jackson County, Mississippi. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2006, 4:01 PM CDT (21:01 UTC)
- Expired
- Aug 30, 2006, 4:15 PM CDT
- In force
- 14 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Jackson County, MS
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2131 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:46 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 30, 2:46 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 246 PM CDT WED AUG 30 2006 .DISCUSSION... THE FRONTAL BOUNDARY HAS STALLED ACROSS EXTREME SOUTHEAST LOUISIANA AND SOUTH-CENTRAL MISSISSIPPI EARLY THIS AFTERNOON. ALONG/AHEAD OF THE FRONT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON. TONIGHT THE FRONT IS EXPECTED TO PUSH EASTWARD AS THE UPPER-LEVEL TROUGH DIGS INTO THE LOWER MISSISSIPPI VALLEY. BEHIND THE FRONT DRIER AND SOMEWHAT COOLER TEMPS WILL DOMINATE THE AREA WITH LOWS DROPPING INTO THE 60S ACROSS THE AREA. EARLY NEXT WEEK AN UPPER-LEVEL LOW WILL SINK SOUTHWARD INTO THE MID-MISSISSIPPI VALLEY AND PUSH A COLD FRONT INTO OUR PCWA...LEADING TO OUR NEXT CHANCE FOR PRECIP. && .PRELIMINARY POINT TEMPS/POPS... MCB 68 88 65 88 / 0 0 0 0 BTR 68 89 66 89 / 0 0 0 0 MSY 74 89 73 89 / 10 0 0 0 GPT 72 89 69 89 / 10 0 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 25
Hazardous weather outlook, Aug 30, 10:00 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1000 AM CDT WED AUG 30 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-311200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1000 AM CDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON. ALTHOUGH ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW STORMS MAY PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS OF THAT MAY RESULT IN LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 30, 3:47 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 347 PM CDT WED AUG 30 2006 MSZ082-302145- JACKSON- 347 PM CDT WED AUG 30 2006 ...STRONG THUNDERSTORM MOVING ACROSS JACKSON COUNTY... AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM BETWEEN VANCLEAVE AND ESCATAWPA...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... VANCLEAVE...AND ALONG INTERSTATE 10 FROM GAUTIER AND MOSS POINT TO ESCATAWPA THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE HAIL UP TO ONE-HALF INCH IN DIAMETER...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. BRIEF TORRENTIAL RAINFALL IS ALSO EXPECTED. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:55 AM CDT | Special Marine Warning | LIX | 65 min | |
| Aug 30, 4:59 AM CDT | Special Marine Warning | LIX | 61 min | |
| Aug 30, 1:46 PM CDT | Special Marine Warning | LIX | 59 min | |
| Aug 30, 2:45 PM CDT | Special Marine Warning | LIX | 60 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.